Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dropping videx
May 5, 2002

I have a question about reverse side effects. With my doctors permission and dually agreed on close monitoring I dropped videx Ec from my three drug reg to see if some side effects dissappate over 4-6 weeks.I was in very good shape from a viral standpointe before attempting this.Here is my question,is the pi in my regime taking over and causing me to "balloon with fat" What I mean is I am only off for one week,but I gained 5lbs of flab,(the lose squeezy kind)AND it's like someone losened a valve on my muscles and deflated them.I kid you not,my calves used to have large muscles with little fat(not veiny though)and after one week off it is just giggly flesh. I know something is happening,because I have been plaqued with the "hampster pockets"under my chin since 3 months after starting videx EC,and after only 5 days off they are completely gone.There is nothing there anymore and they were huge.Does that mean those glands(salivary) were resouvirs of virus and it has already leeched back into my blood or is this some kind of immune response(good or bad)I know everyone reacts differently to all drugs.but this is weird.Also,does this mean my body isen't making it's own atp because it was getting a synethic version.Similar to stopping estrogen or cortisone,I'm so confused.Help.

Response from Dr. Boyle

hmmm...you raise some interesting issues but I'm not quite sure that I have the entire picture. First off, I'm pretty sure that dropping 1 drug from a 3 drug is a bad idea, since several studies have shown that this leads to virologic failure and resistance. As far as the fat problem, no other study I'm aware of shows that fat comes on this quickly (i.e., in a week) and I suspect that this may be related to some other factors. Also, there is no physical dependence associated with antiretrovirals and so withdrawal does not occur. I'd suggest that you call your doctor and have him/her take a look and give you some additional advice.



Previous
sustiva withdrawal
Next
Do I Need To Change Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement